Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 32, NWS Wichita, KS

June 9, 2008Barton County, Russell County, Kansas

NWS Wichita, KS issued this wind advisory at Jun 9, 2008, 3:01 PM CDT for Barton County, Russell County, Kansas. It took effect at Jun 10, 2008, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2008, 3:01 PM CDT (20:01 UTC)
In effect from
Jun 10, 2008, 1:00 PM CDT
Expired
Jun 10, 2008, 9:04 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1922 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 092001
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CDT MON JUN 9 2008

...GUSTY SOUTH WINDS WILL RETURN TUESDAY AFTERNOON...

.A DEEPENING LEE TROUGH ACROSS THE HIGH PLAINS WILL RESULT IN 
GUSTY SOUTH WINDS ACROSS CENTRAL KANSAS ON TUESDAY AFTERNOON AND
EVENING.

KSZ032-047-100415-
/O.NEW.KICT.WI.Y.0032.080610T1900Z-080611T0300Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
301 PM CDT MON JUN 9 2008

...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 10 PM CDT TUESDAY. 

SOUTH WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL 
DEVELOP ACROSS CENTRAL KANSAS ON TUESDAY AFTERNOON AND CONTINUE
THROUGH TUESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KED
5 follow-up statements
000 
WWUS73 KICT 100231
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CDT MON JUN 9 2008

...GUSTY SOUTH WINDS WILL RETURN TUESDAY AFTERNOON...

.A DEEPENING LEE TROUGH ACROSS THE HIGH PLAINS WILL RESULT IN
GUSTY SOUTH WINDS ACROSS CENTRAL KANSAS ON TUESDAY AFTERNOON AND
EVENING.

KSZ032-047-101045-
/O.CON.KICT.WI.Y.0032.080610T1900Z-080611T0300Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
931 PM CDT MON JUN 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM CDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM CDT TUESDAY.

SOUTH WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL DEVELOP
ACROSS CENTRAL KANSAS ON TUESDAY AFTERNOON AND CONTINUE THROUGH
TUESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KICT 100837
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
337 AM CDT TUE JUN 10 2008

KSZ071-072-095-096-099-100-101400-
/O.NEW.KICT.FG.Y.0007.080610T0837Z-080610T1400Z/
WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS
337 AM CDT TUE JUN 10 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

LIGHT WINDS...GOOD RADIATIONAL COOLING AND MOIST LOW-LEVELS WILL
PROMOTE AREAS OF DENSE FOG THIS MORNING ACROSS FAR SOUTHEAST
KANSAS. VISIBILITIES MAY DROP BELOW ONE-QUARTER MILE AT TIMES
BEFORE THE FOG DISSIPATES BETWEEN 8 AND 9 AM. 

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN.
USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

KSZ032-047-101645-
/O.EXT.KICT.WI.Y.0032.080610T1800Z-080611T0400Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
337 AM CDT TUE JUN 10 2008

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM CDT THIS EVENING. 

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
MPH...WILL DEVELOP ACROSS CENTRAL KANSAS BY THIS AFTERNOON...AND
CONTINUE THROUGH THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KLEINSASSER
000 
WWUS73 KICT 100943
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
443 AM CDT TUE JUN 10 2008

KSZ070-094-098-101400-
/O.EXA.KICT.FG.Y.0007.000000T0000Z-080610T1400Z/
GREENWOOD-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...EUREKA...HOWARD...SEDAN
443 AM CDT TUE JUN 10 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

LIGHT WINDS...GOOD RADIATIONAL COOLING AND MOIST LOW-LEVELS WILL
PROMOTE AREAS OF DENSE FOG THIS MORNING ACROSS SOUTHEAST KANSAS.
VISIBILITIES MAY DROP BELOW ONE-QUARTER MILE AT TIMES BEFORE THE
FOG DISSIPATES AROUND 9 AM.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN.
USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

KSZ071-072-095-096-099-100-101400-
/O.CON.KICT.FG.Y.0007.000000T0000Z-080610T1400Z/
WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS
443 AM CDT TUE JUN 10 2008

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

LIGHT WINDS...GOOD RADIATIONAL COOLING AND MOIST LOW-LEVELS WILL
PROMOTE AREAS OF DENSE FOG THIS MORNING ACROSS SOUTHEAST KANSAS.
VISIBILITIES MAY DROP BELOW ONE-QUARTER MILE AT TIMES BEFORE THE
FOG DISSIPATES AROUND 9 AM.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN.
USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

KSZ032-047-102100-
/O.CON.KICT.WI.Y.0032.080610T1800Z-080611T0400Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
443 AM CDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM CDT THIS EVENING. 

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...
WILL DEVELOP ACROSS CENTRAL KANSAS BY THIS AFTERNOON...AND
CONTINUE THROUGH THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KLEINSASSER
000 
WWUS73 KICT 101358
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
858 AM CDT TUE JUN 10 2008

KSZ070>072-094>096-098>100-101500-
/O.CAN.KICT.FG.Y.0007.000000T0000Z-080610T1400Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
858 AM CDT TUE JUN 10 2008

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE DENSE
FOG ADVISORY. 

THE DENSE FOG HAS DISSIPATED ACROSS THE AREA...THUS THE ADVISORY
HAS BEEN CANCELLED.

$$

KSZ032-047-102200-
/O.CON.KICT.WI.Y.0032.080610T1800Z-080611T0400Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
858 AM CDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM CDT THIS EVENING. 

STRONG SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL
DEVELOP ACROSS CENTRAL KANSAS BY THIS AFTERNOON. THE STRONG WINDS
WILL CONTINUE THROUGH THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HOWERTON
000 
WWUS73 KICT 110204
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT TUE JUN 10 2008


KSZ032-047-110315-
/O.CAN.KICT.WI.Y.0032.000000T0000Z-080611T0400Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
904 PM CDT TUE JUN 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW 30 MPH AND ARE EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA...THEREFORE THE ADVISORY HAS BEEN
CANCELLED. 

$$

CJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 9, 2:38 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 9, 2:38 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
238 PM CDT MON JUN 9 2008

.DISCUSSION...
FORECAST CONCERNS...
RELATIVELY QUIET THE NEXT COUPLE DAYS...THEN CHANCES FOR
CONVECTION/SEVERE WEATHER AND HEAVY RAINFALL AGAIN FROM
WEDNESDAY NIGHT THROUGH FRIDAY MORNING.

A FEW SHOWERS/ISOLATED THUNDER WILL LINGER ACROSS SOUTHEAST
KANSAS UNTIL EARLY THIS EVENING...WITH A GENERALLY CLEAR AND
PLEASANTLY COOL LATE SPRING NIGHT FOR MUCH OF THE AREA. A
RETURN SOUTHERLY LOW LEVEL FLOW WILL COMMENCE BY TUESDAY
MORNING...AND BECOME GUSTY ACROSS CENTRAL KANSAS IN THE
AFTERNOON. NEXT UPPER TROF WILL DIG A BIT AS IT MOVES INTO THE
NORTHERN ROCKIES ON TUESDAY NIGHT...WITH SHORT TERM MODELS
ADVECTING MOISTURE NORTHWARD INTO THE AREA ON DECENT LOW LEVEL
JET ACROSS CENTRAL KANSAS. SLIGHT CHANCE FOR NOCTURNAL/EARLY
MORNING CONVECTION LOOKS RATHER CONDITIONAL ON QUALITY OF THE
ELEVATED MOISTURE FLUX ACROSS THE AREA...THOUGH WILL KEEP IN
THE FORECAST FOR AREAS MAINLY NORTH OF WICHITA. BORDERLINE WIND
ADVISORY CRITERIA LOOKS TO DEVELOP ON THE INCREASING SOUTHERLY
FLOW LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT ACROSS CENTRAL
KANSAS...BUT PROBABLY MORE LIKELY ON WEDNESDAY FOR AREAS
ALONG/WEST OF THE TURNPIKE. FOR NOW HAVE A COLLABORATED WIND
ADVISORY BORDERING AREAS OF WESTERN KANSAS TUESDAY AFTERNOON
AND EVENING...AND LATER SHIFTS CAN ADDRESS WIND HEADLINES AS
WE GO INTO WEDNESDAY. OTHERWISE A VERY WARM DAY FOR WEDNESDAY
AFTERNOON...ESPECIALLY ACROSS CENTRAL KANSAS.

BY LATE WEDNESDAY AFTERNOON...FOCUS FOR CONVECTION WILL BE
ALONG COLD FRONT/DRY LINE FROM NORTH CENTRAL INTO WESTERN
KANSAS. RELATIVELY WARM MID LEVEL TEMPERATURES SHOULD CAP
CHANCES FURTHER EAST ACROSS MUCH OF THE WARM SECTOR ACROSS
THE FORECAST AREA UNTIL WEDNESDAY EVENING. WILL CONTINUE TO
SHOW MODEST CHANCE POPS TRANSITIONING WITH THE SOUTHWARD
MOVING FRONT...FROM CENTRAL KANSAS WEDNESDAY NIGHT...INTO
SOUTHEAST KANSAS BY THURSDAY NIGHT. THOUGH THE STRONGER
DYNAMICS STAY JUST NORTH OF THE AREA...THE COMBINATION OF
SHEAR AND INSTABILITY SHOULD SUPPORT SOME SEVERE WEATHER
DURING THESE PERIODS. OF COURSE ANY ADDITIONAL RAINFALL
FROM ORGANIZED CONVECTION WILL NOT BE WELCOME IN MANY
AREAS...AND WILL HAVE TO BE MONITORED AS WELL.

ALTHOUGH WE SHOULD TEND TO DRY OUT AGAIN FOR A FEW PERIODS
TO START THE WEEKEND...THE MEDIUM RANGE MODELS SUGGEST THAT
SOME WEAK DISTURBANCES IN THE DEVELOPING NORTHWEST FLOW
ALOFT COULD YIELD AT LEAST SLIGHT CHANCES FOR CONVECTION
BY SUNDAY. HOWEVER AT THIS TIME...CONSENSUS WAS TO KEEP THE
FORECAST DRY INTO EARLY NEXT WEEK AND ASSESS ANOTHER MODEL
RUN OR TWO.

DARMOFAL

&&

.AVIATION...
ANTICIPATE LOW CLOUDS TO EXIT KICT AROUND 1800 UTC AND LATE THIS
AFTERNOON AT KCNU. CURRENT SATELLITE LOOP SUGGEST LITTLE IN WAY OF
CLOUDS THIS AFTERNOON DESPITE UPPER ENERGY STILL TRAVERSING THE
AREA. SOME FOG POSSIBLE TONIGHT...WITH BEST CHANCES IN SOUTHEAST KS
WHERE WINDS SHOULD BE LIGHTER. SOME VFR CLOUDS MAY WORK BACK INTO
HUT/RSL TUE MORNING. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  88  69  92 /   0   0  20  20
HUTCHINSON      56  89  68  93 /   0   0  20  20
NEWTON          57  88  68  92 /   0   0  20  20
ELDORADO        56  89  68  93 /   0   0  20  20
WINFIELD-KWLD   57  88  69  92 /   0   0  10  10
RUSSELL         56  91  69  95 /   0  10  20  10
GREAT BEND      56  90  69  94 /   0  10  20  10
SALINA          57  90  69  94 /   0   0  20  20
MCPHERSON       56  89  68  93 /   0   0  20  20
COFFEYVILLE     57  87  69  91 /  10   0  10  10
CHANUTE         56  86  68  90 /  10   0  10  10
IOLA            56  86  68  90 /  10   0  10  10
PARSONS-KPPF    56  86  68  90 /  10   0  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 2 PM TO 10 PM CDT TUESDAY FOR KSZ032-047.

&&
Hazardous weather outlook, Jun 9, 4:25 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
425 AM CDT MON JUN 9 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
425 AM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MAINLY
SOUTHEAST KANSAS INTO THE AFTERNOON HOURS. SEVERE WEATHER IS NOT
ANTICIPATED...BUT ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLOODING
MAY OCCUR. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR
DETAILS.

AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE ACROSS CENTRAL
KANSAS THIS AFTERNOON THROUGH MID EVENING...AS A WEAK FRONTAL
BOUNDARY APPROACHES FROM THE NORTHWEST. ANYTHING THAT DEVELOPS
WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL.

PATCHY FOG WILL BE POSSIBLE TONIGHT ACROSS SOUTHEAST KANSAS...DUE
TO CLEAR SKIES...LIGHT WINDS AND RECENT RAINFALL. WIDESPREAD DENSE
FOG IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG STORMS WILL BE POSSIBLE GENERALLY NORTHWEST OF THE
KANSAS TURNPIKE ON TUESDAY NIGHT...AS RELATIVELY WARM AND MOIST
AIR SURGES NORTHEAST OVER THE AREA. THE STRONGEST ACTIVITY WILL BE
CAPABLE OF DIME SIZE HAIL AND GUSTY WINDS.

MORE THUNDERSTORMS ARE FORECAST FOR MOST AREAS FROM WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT...AND POSSIBLY INTO THE WEEKEND...AS
AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT APPROACH FROM
THE NORTHWEST. THIS ACTIVITY MAY BE SEVERE...ESPECIALLY WEDNESDAY
NIGHT THROUGH THURSDAY...CAPABLE OF LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES. HEAVY RAINFALL AND LOCALIZED FLOODING WILL
ALSO BE POSSIBLE...AS THE FRONTAL BOUNDARY MAY STALL OUT SOMEWHERE
ACROSS THE AREA. UNCERTAINTY STILL EXISTS REGARDING THIS STORM
SYSTEM...SO ONE SHOULD LISTEN FOR LATER HAZARDOUS WEATHER
OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT MAY
BE NEEDED WEDNESDAY NIGHT AND THURSDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KLEINSASSER

In the hours before

Local storm report, Jun 9, 2:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 E EL DORADO           37.82N 96.82W
06/08/2008                   BUTLER             KS   EMERGENCY MNGR

            DAMAGE TO THE CORRECTIONAL FACILITY. 6 WINDSHIELDS HAVE
            BEEN BROKEN AND THERE IS DAMAGE TO A BUILDING AT THE
            FACILITY.

&&

REC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:05 PM CDTSevere Thunderstorm WarningICTCowley, Sumner55 min
Jun 8, 7:33 PM CDTSevere Thunderstorm WarningICTAllen, Greenwood, Neosho, Wilson, Woodson57 min
Jun 8, 7:36 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk54 min
Jun 8, 7:58 PM CDTSevere Thunderstorm WarningICTElk, Greenwood47 min
Jun 8, 8:28 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson77 min
Jun 8, 8:36 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson69 min
Jun 8, 9:42 PM CDTSevere Thunderstorm WarningICTAllen, Neosho23 min
Jun 8, 10:26 PM CDTSevere Thunderstorm WarningICTKingman, Reno46 min
Jun 8, 10:36 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice54 min
Jun 8, 11:10 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice20 min
Jun 9, 5:15 AM CDTAreal Flood WarningICTAllen, Greenwood, Woodson18 hr
Jun 9, 7:23 AM CDTAreal Flood WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson17 hr
Jun 9, 7:40 AM CDTRiver Flood WarningICTWilson25 hr
Jun 9, 8:30 AM CDTRiver Flood WarningICTWilson12 hr
Jun 9, 8:30 AM CDTRiver Flood WarningICTMontgomery, Wilson24 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTAllen, Neosho30 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTNeosho48 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTLabette, Neosho72 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTLabette3 days

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.